MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-25
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
A report was received that the patients lead extension was fractured.The patient underwent a lead extension replacement procedure and was doing well postoperatively.
 
Additional Manufacturer Narrative
Sc-3138-25, sn: (b)(6).Device evaluation indicated that the complaint about the lead extension was fractured at the proximal tip was confirmed.The proximal end is bent/kinked, likely due to mishandling rather than a manufacturing defect.A review of the device history found no anomalies.Dfu 91078747-08 cautions against sharply bending or kinking the lead or extension, so the probable cause selected is unintended use error caused or contributed to event.
 
Event or Problem Description

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key9214226
Report Number3006630150-2019-05880
Device Sequence Number16775113
Product Code LGW
UDI-Device Identifier08714729760542
UDI-Public08714729760542
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/15/2020
Device Model NumberSC-3138-25
Device Catalogue NumberSC-3138-25
Device Lot Number7026976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR